Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 64, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 14, 1997, 3:45 PM CDT for Effingham County, Illinois. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 1997, 3:45 PM CDT (20:45 UTC)
- Expired
- Jul 14, 1997, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Effingham County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:46 PM CDT | Thunderstorm Wind | Altamont, IL | Thunderstorm winds blew down several large trees in Altamont. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3436 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WUUS1 KSPI 142048 RRA SVRSPI ILC049-142115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 345 PM CDT MON JUL 14 1997 * SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY IN SOUTHEASTERN ILLINOIS * UNTIL 415 PM CDT * SOME LOCATIONS AFFECTED EFFINGHAM TEUTOPOLIS ALTAMONT WATSON * AT 340 PM CDT LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG INTERSTATE 57 FROM NEOGA TO ST. ELMO...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. AUTEN/PLAHMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:11 AM CDT, 13 hours 34 minutes earlier.
Area forecast discussion, Jul 14, 2:11 AM CDT, 13 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 208 AM CDT MON JUL 14 1997 IT APPEARS THAT MODEL DATA IS TOO FAST IN MOVING CD FNT ACRS MIDDLE OF STATE BY AROUND 12Z. 06Z SFC ANALYSIS HAS FNT BETWN DSM AND OTM WITH ASSOCD TSRA. THIS SEEN WELL ON 90R DEPICTION AND SAT PICS. IT APPEARS THAT FNT HAS CAUGHT UP WITH EARLIER TROF JUST E OF FNT. PRIMORDIAL MOISTURE IN PLACE WITH MID 70S DEW PTS. EVEN THOUGH CAP AT MID LEVELS...FNT AS A TRIGGER SHOULD ALLOW FOR TSTM DVLPMNT ACRS CWA BY ARND NOON INTO AFTN. 40 PCT POPS STILL LOOK ABOUT RIGHT EXCPT A TAD HIGHER ACRS SE IL PORTION. HIER QPF ALSO INDICATED SE PORTION. A FEW STMS MAY REACH SVR LIMITS AS PER SPC DISCUSSION, BUT MAIN DYNAMICS SLIDING NE OFF TO THE NORTH OF IL. WITH C-IL MRNG MINS ONLY REACHING THE MID 70S, AFTN MAXES BEFORE FROPA OR TSRA COOLING SHOULD BE ABLE TO REACH LOWS 90S IN MOST AREAS WITH GBG AREA NR 90. A HEAT ADVISORY WOULD BE A MARGINAL CALL TODAY WITH COOLING MOST AREAS BY AFTN. . PIA 91/63 41 SPI 92/64 41 DEC 93/63 41 CMI 92/64 52 LWV 92/65 53 PALMER
In the hours before
Special weather statement, Jul 14, 10:56 AM CDT, 4 hours 49 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-151200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT MON JUL 14 1997 SYNOPSIS: WARM MOIST AIR WILL COMBINE WITH A COLD FRONT MOVING ACROSS ILLINOIS THIS AFTERNOON AND TONIGHT TO PRODUCE THUNDERSTORMS IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND INTO TONIGHT. THERE IS THE CHANCE THAT SOME OF THESE STORMS COULD PRODUCE SEVERE WEATHER SOUTHEAST OF A LINE FROM QUINCY TO PEORIA THIS AFTERNOON AND INTO TONIGHT. SO STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT. AUTEN
Special weather statement, Jul 14, 11:00 AM CDT, 4 hours 45 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-151200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT MON JUL 14 1997 SYNOPSIS: WARM MOIST AIR WILL COMBINE WITH A COLD FRONT MOVING ACROSS ILLINOIS THIS AFTERNOON AND TONIGHT TO PRODUCE THUNDERSTORMS IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND INTO TONIGHT. THERE IS THE CHANCE THAT SOME OF THESE STORMS COULD PRODUCE SEVERE WEATHER SOUTHEAST OF A LINE FROM QUINCY TO PEORIA THIS AFTERNOON AND INTO TONIGHT. SO STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT. AUTEN
Special weather statement, Jul 14, 3:10 PM CDT, 35 minutes before
ILZ045-142045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT MON JUL 14 1997 ...THE SEVERE THUNDERSTORM WARNING FOR CHAMPAIGN COUNTY HAS BEEN CANCELLED... AT 308 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS CONTINUE ACROSS SOUTHEASTERN CHAMPAIGN COUNTY. HOWEVER...THE THUNDERSTORMS HAVE WEAKENED CONSIDERABLY AND THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. EXPECT HEAVY RAIN...SMALL HAIL AND GUSTY WINDS AS THE STORMS MOVE THROUGH SOUTHEASTERN CHAMPAIGN COUNTY THROUGH 345 PM CDT. PLAHMER
Special weather statement, Jul 14, 3:12 PM CDT, 33 minutes before
ILZ045-142045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT MON JUL 14 1997 ...THE SEVERE THUNDERSTORM WARNING FOR CHAMPAIGN COUNTY HAS BEEN CANCELLED... AT 308 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS CONTINUE ACROSS SOUTHEASTERN CHAMPAIGN COUNTY. HOWEVER...THE THUNDERSTORMS HAVE WEAKENED CONSIDERABLY AND THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. EXPECT HEAVY RAIN...SMALL HAIL AND GUSTY WINDS AS THE STORMS MOVE THROUGH SOUTHEASTERN CHAMPAIGN COUNTY THROUGH 345 PM CDT. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 26 min |
| Jul 14, 1:40 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 35 min |
| Jul 14, 1:53 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 37 min |
| Jul 14, 2:24 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 51 min |
| Jul 14, 2:31 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 44 min |
| Jul 14, 2:47 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 43 min |
| Jul 14, 2:55 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 50 min |
| Jul 14, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie | 47 min |
| Jul 14, 3:21 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 54 min |
| Jul 14, 4:13 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 32 min |
| Jul 14, 4:17 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.